Skip to Content

Does symbicort make you gain weight?

7 Answers

Inactive 8 Nov 2011

Hello SusChris. Weight gain is not listed as a side effect when taking symbicort. However reading reviews from this site and several other sites there are users stating that they've gained weight. So, I find it odd that its not listed as a common side effect. So, if you are gaining weight, you're not alone. Have a goodday then,

Votes: +1
LiverLips 8 Nov 2011

Hi SusChris! Welcome to Drugs.com! :)

I take Symbicort for asthma but don't feel as if it's contributing to weight gain. I have gained weight since the past year since I've been using this med, however, it's due to a few other factors in my opinion. I really like this product & get good relief from using it.

I wish you all the best with your health, SusChris!

Take good care. from Wendy :)

Votes: +0
Tauree_222 9 Apr 2017

I have been on Symbicort for over a month and I have noticed weight gain.. Face and body looks bloated...

Votes: +0
Asthma man 24 Jun 2018

Been on symbicort for 3 years, gained 60 lbs. Yes it caused weight gain, it contains steroids.

Votes: +0
Debbrouss 20 Jul 2018

I was diagnosed with COPD one year ago and was prescribed Symbicort. I quit taking it two days ago because of side effects. On it I gained 20 lbs in one year & no matter how hard I tried could not loose the weight. I now have a moon face, swelling in hands, wrists, fingers & joints. I have not been able to wear my rings for over 6 months. I have bulging veins in hands & feet and have thinning bumpy skin on upper arms and thighs. Periodically I would get a stabbing pain in eyes. I’ve also had bone loss in teeth. In just two days of being off of this medicine my mood & anxiety levels are better. The pain & aches in my legs, thighs & under my feet are gone. Ironically I feel I’m breathing better on new non steroid inhaler. I know it appears that I’m putting too much blame for my problems on this medication but find it too coincidental that I did not have the side effects listed above until I started taking Symbicort!

Votes: +0
judiboo88 7 Apr 2019

Please please please let us know of a non-steroid Symbicort alternative! My friend is struggling with weight gain!!
thank you!

SoCalNurse 20 Oct 2019

Yes.
I was recently diagnosed with adult onset asthma and bronchitis.
My asthma is well controlled using Symbicort 2 puffs daily.
I have noticed I now have a moon face, upper arm fattening, and an overall
weight gain of 30 pounds.
These specific parts of my body that look disproportionately bigger tell me this is steroid related, as opposed to water more and simply gaining weight.

Votes: +0
Gracie2012 23 Feb 2020

Yes, to weight gain. Been on Symbicort for only a few months and gained 25lbs!
Have you talked to your doc about weight gain? I am going to call mine tomorrow. I couldn't control weight gain (even started diet... to no avail) and had no idea why I put on 25 lbs in a couple months. Yikes!
Best wishes to you, SusChris. ❤

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.